Mississippi, 2014Damaging Wind and Lightning Strike in Mississippi, July 11 to 12, 2014
July 11 to 12, 2014 · NWS JAN · 2 events in 1 county or zone
Afternoon showers and thunderstorms developed in a warm and humid airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon showers and thunderstorms developed in a warm and humid airmass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 11, 3:13 PM CST, 32 minutes earlier.
Area forecast discussion, Jul 11, 3:13 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT FRI JUL 11 2014
.SHORT TERM...
FRIDAY NIGHT THROUGH MONDAY AFTERNOON...
SHOWERS AND STORMS HAVE BEEN MAINLY CONFINED IN THE HIGHWAY 49
CORRIDOR THIS AFTERNOON...DROPPING TEMPS IN THIS AREA...AND
GRADUALLY PROPAGATING TO THE W. DUE TO SOME TRAINING/BACKBUILDING OF
STORMS...HEAVY RAINFALL AND FLASH FLOODING IS POSSIBLE IN AREAS THIS
EVENING. CONVECTION IN THE W HAS MAINLY BEEN BENIGN...LIKELY DUE TO
STRONGER CAPPING WHILE STORMS IN THE E HAVE BEEN AROUND BUT MORE
ISOLATED DUE TO DRIER AIR PRESENT. CURRENT THINKING IS THAT STORMS
WILL CONTINUE TO THE W/SW AND SOME STRONG STORMS...MAYBE AN ISOLATED
SEVERE STORM...WILL BE POSSIBLE INTO THE EVENING IN THE W/SW. LEFT
SLIGHT CHANCE POPS THROUGH 03Z SATURDAY IN SW MS/NE LA. LOWS WILL BE
SLIGHTLY WARMER THAN MAV DUE TO CLOUDS/STORMS IN THE AREA. WENT NEAR
BLEND MAV/ECMWF FOR LOWS TONIGHT. SATURDAY WILL BEGIN A WARM AND MORE
HUMID WEEKEND AS THE H5 592-594DM RIDGE BEGINS TO BUILD IN FROM THE
CENTRAL PLAINS. TEMPS ALOFT WILL SLOWLY BEGIN TO WARM SATURDAY...BUT
DUE TO CLOUDS/STORMS AROUND...GFS SEEMED TOO WARM. CUT MAVMOS AROUND
1-2 DEGREES AT MOST LOCATIONS. THE FLOW ALOFT WILL BECOME MORE NE AS
THE SURFACE BOUNDARY AND S/WV SLOWLY DRIFT S. ANY STORMS THAT DEVELOP
COULD PRODUCE HEAVY DOWNPOURS DUE TO DECENT MOISTURE. WENT NEAR BLEND
OF MAV/ECMWF POPS SATURDAY AFTERNOON. DUE TO CLOUDS SATURDAY
NIGHT...LOWS SHOULD BE SLIGHTLY WARMER THAN MAVMOS.
THE S/WV AND STATIONARY BOUNDARY WILL BEGIN TO DRIFT N AND
SHOWERS/STORMS WILL BE POSSIBLE SUNDAY ALONG/S OF I-20. GFS SEEMED
TOO DRY SO WENT NEAR MAV/ECMWF BLEND FOR POPS SUNDAY AFTERNOON. DUE
TO INCREASING CLOUDS FROM THE S AND MORE CONVECTION...EXPECTING
HIGHS TO BE WARM BUT SLIGHTLY COOLER THAN SATURDAY. ALSO...HEAT
INDICES ON SATURDAY AND SUNDAY WILL TOP IN THE 98-102 DEGREE RANGE.
THIS AND LOWS BELOW 75 DEGREES EACH EVENING IS BELOW HEAT ADVISORY
CRITERIA...BUT WILL NEED TO MONITORED IN LATER SHIFTS FOR MENTION IN
THE HWO. LEFT OUT OF THE HWO FOR NOW. LEFT SLIGHT CHANCE POPS
THROUGH 03Z MONDAY IN THE FAR SW BUT BETTER CHANCES OF CONVECTION
LOOKS TO BE POSSIBLE MONDAY AFTERNOON. LOWS WILL BE IN THE LOWER
70S...SLIGHTLY WARMER THAN MAVMOS.
AS THE DEEP UPPER TROUGH OVER THE GREAT LAKES/HIGH PLAINS TAKES
SHAPE MONDAY...EXPECT THE UPPER RIDGE TO BEGIN TO BREAK DOWN ON THE
REGION. HIGHS WILL STILL BE IN THE LOW/MID 90S WITH SCATTERED
SHOWERS AND STORMS MONDAY AFTERNOON. RELEVANT PORTION OF PREVIOUS
LONG TERM DISCUSSION IS ATTACHED. /DC/
.LONG TERM...
TUESDAY THROUGH FRIDAY...
BROAD RIDGING WILL BE IN PLACE OVER THE REGION AT THE START OF THE
LONG TERM. THIS WILL BRING SLIGHTLY ABOVE NORMAL TEMPERATURES TO THE
REGION. THE MAIN STORY OF THE EXTENDED FORECAST IS IN THE PATTERN
CHANGE THAT WILL BE UNDERWAY AT THE START TO MIDDLE OF THE WORK WEEK.
A LARGE UPPER TROUGH WILL TAKE SHAPE AND SET UP OVER THE GREAT LAKES
REGION. THIS WILL SEND AN UNSEASONABLY STRONG COLD FRONT OUR WAY FOR
TUESDAY INTO WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG
AND AHEAD OF THE FRONT ON TUESDAY BUT AT THIS TIME PARAMETERS DONT
LOOK VERY IMPRESSIVE FOR SEVERE STORMS. AS THE FRONT MOVES
THROUGH...CHANCES FOR RAIN WILL CONTINUE ESPECIALLY IN THE SOUTH
WHERE DRIER AIR WILL BE SLOWER TO MOVE IN. TEMPERATURES THROUGH MID
WEEK WILL BE FAIRLY PLEASANT IN THE 80S FOR MOST ALL LOCATIONS AND
EVEN LOWER 80S IN THE NORTH. OVERNIGHT LOWS WILL BE IN THE 60S.
AS THE UPPER TROUGH REMAINS EXTENDED ACROSS THE SOUTH...SEVERAL WEAK
DISTURBANCES IN THE FLOW WILL MOVE ACROSS OUR AREA THROUGH THE END
OF THE WEEK. THESE WILL COMBINE WITH MOISTURE CHARACTERIZED BY ~1.7
INCH FORECAST PW VALUES...AND KEEP AT LEAST SOME CHANCE FOR RAIN IN
THE FORECAST. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE END
OF THE WEEK. /28/DC/
&&
.AVIATION...TSRA WILL CONTINUE TO SLOWLY DRIFT W AND CONTINUE TO
KEEP KJAN/KHKS NEAR MVFR/IFR CONDITIONS OVER THE NEXT FEW HOURS.
CONDITIONS WILL IMPROVE AT KHBG AS TSRA/SHRA MOVE W. VCTS IS
POSSIBLE AT ALL TAF SITES THROUGH THE EARLY EVENING. CONVECTION WILL
WIND DOWN DURING THE EARLY EVENING WITH MVFR VISIBILITIES IN MIST
DEVELOPING AFTER 06Z IN THOSE AREAS THAT GET RAINFALL TODAY. VFR
CONDITIONS WILL RETURN BY 14Z DUE TO INCREASED MIXING. /26/DC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 71 95 72 93 / 11 10 9 16
MERIDIAN 67 94 70 93 / 9 8 7 16
VICKSBURG 71 95 72 93 / 12 15 10 14
HATTIESBURG 70 94 71 93 / 10 17 13 32
NATCHEZ 71 94 72 93 / 15 23 14 27
GREENVILLE 71 95 72 95 / 10 5 8 10
GREENWOOD 69 94 70 94 / 10 5 7 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
DC/28/26
Hazardous weather outlook, Jul 11, 12:59 PM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT FRI JUL 11 2014
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
159 PM CDT FRI JUL 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.
26
&&
...HAZARD LEGEND...
NO SHORT TERM HAZARDS EXPECTED.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 11, 2:08 PM CST, 1 hour 37 minutes before
MSZ048-112040-
HINDS MS-
308 PM CDT FRI JUL 11 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT FRI JUL 11 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHEAST OF CLINTON AT 308 PM CDT...AND WAS MOVING
VERY LITTLE.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EAST CENTRAL HINDS COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3238 9014 3225 9021 3224 9039 3238 9037
3238 9024
TIME...MOT...LOC 2008Z 291DEG 14KT 3230 9028Special weather statement, Jul 11, 2:35 PM CST, 1 hour 10 minutes before
ARZ074-112105-
ASHLEY AR-
335 PM CDT FRI JUL 11 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT FRI JUL 11 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES NORTHEAST OF BERLIN AT 336 PM CDT...MOVING SOUTHEAST
AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3302 9158 3306 9200 3326 9186 3328 9164
TIME...MOT...LOC 2036Z 325DEG 16KT 3315 9170
Special weather statement, Jul 11, 2:50 PM CST, 55 minutes before
MSZ048-112110-
HINDS MS-
350 PM CDT FRI JUL 11 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT FRI JUL 11 2014
...STRONG STORM OVER SOUTHWEST HINDS COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHEAST OF UTICA AT 349
PM CDT...MOVING SOUTH AT 15 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO EXPECTED WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN HINDS COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3206 9045 3206 9070 3223 9068 3224 9051
TIME...MOT...LOC 2049Z 351DEG 15KT 3215 9058
EEC
Special weather statement, Jul 11, 3:09 PM CST, 36 minutes before
ARZ074-LAZ007-112135-
ASHLEY AR-MOREHOUSE LA-
409 PM CDT FRI JUL 11 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CDT FRI JUL 11 2014
...STRONG STORMS WITH VERY HEAVY RAINFALL MOVING FROM ASHLEY COUNTY
INTO MOREHOUSE PARISH...
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER SOUTHERN ASHLEY
COUNTY AT 407 PM CDT...MOVING SOUTH AT 10 MPH.
VERY HEAVY RAINFALL OF TWO TO THREE INCHES ALONG WITH CONTINUOUS
CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3287 9156 3287 9205 3311 9199 3310 9156
TIME...MOT...LOC 2107Z 022DEG 7KT 3305 9182
EEC
Special weather statement, Jul 11, 3:31 PM CST, 14 minutes before
LAZ023-025-112200-
TENSAS LA-FRANKLIN LA-
431 PM CDT FRI JUL 11 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT FRI JUL 11 2014
...STRONG STORM OVER FRANKLIN PARISH...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER CROWVILLE AT 431 PM CDT...MOVING
SOUTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3233 9174 3234 9168 3233 9152 3225 9152
3226 9155 3225 9155 3223 9153 3224 9151
3221 9155 3220 9151 3203 9150 3204 9179
TIME...MOT...LOC 2131Z 358DEG 5KT 3225 9162
EECSpecial weather statement, Jul 11, 3:40 PM CST, 5 minutes before
LAZ007-008-015-112210-
RICHLAND LA-MOREHOUSE LA-WEST CARROLL LA-
440 PM CDT FRI JUL 11 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT FRI JUL 11 2014
...STRONG STORMS WITH VERY HEAVY RAIN OVER MOREHOUSE PARISH MOVING
INTO WEST CARROLL AND RICHLAND PARISHES...
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER CENTRAL AND
EASTERN MOREHOUSE PARISH AT 439 PM CDT...MOVING SOUTH AT 5 MPH.
VERY HEAVY RAINFALL OF TWO TO THREE INCHES ALONG WITH FREQUENT CLOUD
TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3298 9186 3298 9131 3274 9135 3269 9138
3268 9141 3261 9140 3259 9144 3256 9143
3255 9144 3254 9147 3251 9148 3252 9191
3256 9193
TIME...MOT...LOC 2139Z 007DEG 5KT 3278 9181
EECLightning, Clarke
- When
- July 11, 3:45 PM CST
- Where
- Clarke County, 1.5 mi NNW of De Soto
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 31.990, -88.730
A 23 year old female was struck and killed by a lightning strike while riding a horse.
Thunderstorm Wind, Clarke
- When
- July 12, 8:10 PM CST
- Where
- Clarke County, 0.69 mi N of Archusa Spgs
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.040, -88.720
Four trees were knocked down in Clarke County, including two in Quitman.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 11 to 26, 20141 death · 21 injured · 1 event
- Lightning Strike in Colorado, July 11, 20141 death · 7 injured · 1 event
- Lightning Strike in Georgia, July 11, 20141 death · 1 event
- Flood in Alaska, July 11, 2014$311,000 · 1 event
- Flooding in Minnesota, July 11, 2014$75,000 · 2 events
- Flash Flood in Arizona, July 11, 2014$25,000 · 1 event
- Lightning Strike in Colorado, July 11, 20142 injured · $300 · 1 event
- Flash Flood and Damaging Wind in Louisiana, July 11, 2014$20,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in Colorado, July 11, 20141.75 in hail · 6 events
- Heavy Rain in Florida, July 11 to 12, 20144 events
- Flash Flood and Damaging Winds in Nebraska, July 11 to 12, 201461 kt wind · 4 events
- Hail and Damaging Wind in South Dakota, July 11, 20141 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534103, 534104.